CSN Login
Members Online: 5

fatique after radiation

rainadog1
Posts: 5
Joined: Dec 2011

I am continuing to have fatique 14 months after finishing 45 radiation treatments for prostate cancer. My radiation doctor had not helped at all..says I may have to live with it from now on.

Any suggestions?

Old-timer's picture
Old-timer
Posts: 109
Joined: Apr 2011

It doesn't sound right to me. I suggest that you ask for a second opinion from your primary physician or an internist.

Jerry

Trew
Posts: 891
Joined: Jan 2010

I had 15 proton treatments and 25 regular photon radiation treatments between Nov '09- Jan '10. I am still fatiqued, in the afternoons. Some days more than others. I get cold easier, too. I do think the fatique is gradually getting better, but I do seem to get chilled more than I used to. That could be a lingering side effect from the hormone treatment, too.

I am retiring in April and moving to AZ- its warmer there than where I live now.

Life is not the same after PC. I am glad to be alive, but I do miss life before PC.

rainadog1
Posts: 5
Joined: Dec 2011

Thanks for your reply. Gollie your experience is the same with me. I had three harmone treatments and was so fatiqued I told my urologist to stop them. But now over a year later, I feel tired daily. My radiation treatments was IMRT. When I complain about my symptoms, my urologist always refers me back to the radiation department, and have received no help at all. I also had extensive radiation burn verified by the urologist when he scoped my badder and uretha. My penis felt like it would burn off when I urinated. The only help I got for that was advice to watch my diet and that did help.

I thought proton therapy was easier to live with than IMRT, but you have the same symptoms as I do. I am finding out that apparently I just have to live with it.The radiation doctor told me today the same thing.

My PSA shows no cancer so Im happy about that. But as you said my life after radiation for PC is not the same.

I have had no help from my PCP either. So maybe I need to start over with doctors.

rch
Posts: 78
Joined: Nov 2011

Hi Rainadog
Please see your Primary Doctor-Internist to rule out other causes of fatigue.

Also, please visit the site below:
http://www.cancer.gov/cancertopics/coping/radiation-therapy-and-you/page8

A small dose of Pyridium might help the penile burning. You can buy it OTC. The urine may turn reddish-pink however.

Trew
Posts: 891
Joined: Jan 2010

I had a gleason of 5+4 and stage 4 at time of surgery. I had a combination of proton and regular raidiation- the photon- and felt blasted at the end. But the hormone shots no doubt contributed to that fatique, too, and though I was only on the Eligard for 12 months it took longer than 12 months to get the stuff out of my system.

I was in to U of MI the middle of December as follow-up to my AUS. My body temp was 96.8 which is close to what it has been since radiation- usually hoovering around the 97* mark, and yes, since radiation I do feel colder at times and I am more sensitive to cool rooms often getting a chill, still, and radiation ended in January 2010. For a year after radiation I would often get chills and just shake slightly all over. Sexual function is gone, but the bowels are back to normal, pretty much. At least my PSA is holding at 0. Next test is in March. I am retiring and moving to AZ in April- warmer climate. I am planning on doing a lot of backpacking and day hiking. I don't think I will have any medical insurance for a year and a half until I qualitfy for medicare- but I am done with doctors and would like to not see another one for a few years.

I still have hair on my head and a wry sense of humor at times. The year is ending and I am still alive. I guess that is pretty good. I saw this life goal recently: "I plan to live forever, so far, so good." To that all I can say is, same here.

rainadog1
Posts: 5
Joined: Dec 2011

Thanks Trew for sharing. You and I have similar symptoms after treatment. I have given my symptoms to the urologist and radiation doctor. My urologist said they got rid of the cancer, so accept the consequences of side effects. Apparently I am never going to be the same. The radiation doctor told me today that unless I am having fatique from some other malady I may have to live with fatque for the rest of my life. I am in my 70s so maybe that has something to do with it too.

rainadog1
Posts: 5
Joined: Dec 2011

Thanks Trew for sharing. You and I have similar symptoms after treatment. I have given my symptoms to the urologist and radiation doctor. My urologist said they got rid of the cancer, so accept the consequences of side effects. Apparently I am never going to be the same. The radiation doctor told me today that unless I am having fatique from some other malady I may have to live with fatque for the rest of my life. I am in my 70s so maybe that has something to do with it too.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network